Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

183 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Feeling nauseous after bunion surgery. On synthroid for hypothyroidism. Any solution?

Answered by
Dr.
Dr. Charles S Narasi

Gastroenterologist

Practicing since :1962

Answered : 693 Questions

default
Posted on Fri, 4 Jan 2013 in General Health
Question: Healthy 56 yr old woman till I had a bunion surgery this past May and got extremely nausious (in bed for almost 2 wks) afterward. Med. sensitive but they gave me oxycontin and oxycodone for break-thru pain and an antibiobic which made me sick. Stopped taking after 3 days but have had 4 more stomach "episodes" since then in the past 6 mos. which send me to the ER. Only thing wrong w/me is on Synthroid for hypothyroidism and went off 50 mg Zoloft last Aug after being on for apx. 8 yrs. Any meds seem to set me off as well as 2 high altitude air flights recently. Have had colonoscopy, endoscopy, tested for Celiacs, abdominal sonogram, CATscan said gall bladder ok but noted protrusion/obstruction of pancreatic duct, and just had followup MRCP which said nothing remarkable on gallbladder or pancreas but showing couple "benign" cysts on liver and something noted in right ureter (stone?) which brings me to a urologist next week. Belching, gas, pressure in chest, and during episodes EXTREME nausea feeling like my stomach being squeezed and can actually feel it fluttering. HELP! Never any problems prior to that surgery, maybe just a coincidence?
doctor
Answered by Dr. Charles S Narasi 8 hours later
Hello, XXXXXXX,
I don't think you have to worry about withdrawal from
narcotics for pain afetr all these months. You are also off
Zoloft after being on it for eight years. You are on synthroid
for hypothyroidism . I am sure they are monitoring your
thyroid tests to make sure you are not getting excess thyroid.
You look like , you have a whole battery of tests including
endoscopy, ultrasound etc. You have also had a followup
MRCP which reportedly was normal.
I am a little curious about the finding of obstruction of the
pancreatic duct on CT-Scan.
With continued problems of recurrent abdominal pain, I
think you may need one more definitive test. This might
help to establish the diagnosis.
What I recommend is EUS (Endoscopic Ultrasound ) evaluation
of the pancreas and the duct. You do need a specialized center
where this is done and you can do some research with the help
of your gastroenterologist to find out about this.
If you have chronic pancreatitis, you should be diagnosed.
Sometimes, they combine this test along with collecting fluid
from the pancreas to determine if you have this problem.
Benign cysts on the liver , I would not be concerned.
I wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,   ,  
Lab Tests
Medical Topics ,  

Recent questions on  Abdominal pain

doctor1 MD

I am on bio-identical hormones and my testosterone level has gone from 62 to 247 in the last 8mos. My GYN has finally told me to stop the testosterone for a while. I ve been having abdominal pain and now lower/upper back pain for the past 3mos. Had ultrasound last wk and it came back showing uterus is anteverted, small hypoechoic foci likely respresents fibroids measuring 8mm. As well as a 1.5cm right ovarian cyst containing some internal debris and a 1.3cm simple left ovarian cyst. Can this be a result of the high testosterone? And is this something to be concerned about? And will these go away on their own?

doctor1 MD

I am a 31 yo female who has been experiencing urinary urgency and incontinence for about 2 years with abdominal pain. Had gall bladder removed about 3 years ago. My recent labs show elevated AST and Alt with low red blood cell count but high MCV MCH.Are any of these things related?

doctor1 MD

Hi, i am writing on behalf of a friend. He had been diagnosed with having IBS when he was 13, without a colonoscopy, and now he is 25. He has been having abdominal pain and interchanges of diarrhea and constipation all these years but a month ago it suddenly got really worse (after having some fish, but even if it was bad, he had never experienced such excruciating pain again), as in one day he started to ache so much he couldn't get up off the floor. It was like stabbing and ripping him apart. He went to the hospital and had blood work done and an X-ray and they said it was normal but suggested a colonoscopy but he didn't go through with it. Ever since he has been having really severe abdominal pain and interchanges of diarrhea and constipation and he has been to several doctors, one prescribing him with amitriptyline and antibiotics for the intestine, and another after that giving him mebeverine hydrochloride alone. He took the antibiotics and amitriptyline for almost a month and it helped him a bit but in the evening he would none the less have the return of the severe pain in his entire abdomen, sometimes centering on the left upper side of it. Then he went to the other doctor who perscribed mebeverine hydrochloride, telling him it would instantly help, without that being the case when he tried it. He had extensive blood work done and everything was normal, no inflammation or anemia, and the doctor said he didn't need anything else and should just take the mebeverine. But he is still in pain and i was wondering if it could be something else with these symptoms. Should he have a colonoscopy or some other less painful test? He also has Gastroesophageal Reflux Disease.

doctor1 MD

I have severe Crohn s disease. I just got over a flare recently but it hurts to go to the bathroom. I drank vodka last night and I think it s having a negative affect on my stomach. I m trying to go to the bathroom (#2) but I get a sharp pain towards the lower part of my abdomen and by but butt. So painful that I can t go...any advise? I ve tried laxatives and stool softener a but they just make me even more crampy and miserable .

doctor1 MD

My husband got very nauseated and extremely sweaty while urinating. He also got shaky. This happened once before about 5 years ago. What could cause this?

doctor1 MD

I'm having slight bleeding when I urinate and also light vaginal bleeding . I am also having slight abdominal pain . I had cervical cancer and had to have a complete hysterectomy 36 years ago in which they removed my uterus, 1 ovary and cervix. ....

doctor1 MD

Hi doctor so my partner and i had a baby 8 and a half months ago we were using condoms as protection. I have underacfive thyroid . We decided last month or so to leave contraception and have our second child. My periods past two months have been...